Thunderstorm Wind, Yuma
- When
- July 30, 6:26 PM MST
- Where
- Yuma County, 5.85 mi E of Kirk
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.620, -102.490
Thunderstorms developed over the plains of Eastern Colorado during the afternoon and evening. During the early evening severe wind gusts began to develop from the thunderstorms over Eastern Colorado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms developed over the plains of Eastern Colorado during the afternoon and evening. During the early evening severe wind gusts began to develop from the thunderstorms over Eastern Colorado. The peak gust of 62 MPH was measured at the Burlington airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 30, 5:47 PM MST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 647 PM MDT MON JUL 30 2012 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 642 PM MDT MON JUL 30 2012 UPDATED TO ADD POSSIBLE SEVERE THUNDERSTORMS TO TH FORECAST OVER MAINLY THE WESTERN PORTION OF THE FORCAST AREA. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 210 PM MDT MON JUL 30 2012 THURSDAY NIGHT...THUNDERSTORM ACTIVITY SHOULD INCREASE IN COVERAGE THROUGH THE EVENING AS LARGE SCALE ASCENT BUILDS INTO THE AREA. FOR NOW I HAVE KEPT MAX POPS 50 ACROSS THE NW PART OF THE CWA AROUND 03Z...WITH COVERAGE DECREASING AS ACTIVITY MOVES EAST. H5 RIDGE WILL BEGIN TO FLATTEN IN RESPONSE TO SEVERAL UPPER LOWS MOVING ACROSS SOUTHERN CANADA BEGINNING THURSDAY. MEAN FLOW ACROSS THE NORTHERN PLAINS WILL BE OUT OF THE WEST...WITH A SERIES OF SHORTWAVE TROUGHS MOVING NORTH OF OUR CWA AND ASSOCIATED COLD FRONTS APPROACHING THE AREA. THERE IS STILL QUITE A BIT OF DIFFERENCE BETWEEN GUIDANCE ON TIMING/LOCATION OF THESE FEATURES...SO I KEPT POPS LIMITED TO 20/30 THROUGH THIS WEEKEND. TEMPERATURES WILL WARM BACK TO AROUND 100 WEDNESDAY...WITH TEMPERATURES IN THE UPPER 80S/LOW 90S SATURDAY BEHIND A COLD FRONT PROGGED TO MOVE THROUGH THE REGION FRIDAY NIGHT AND H5 HEIGHTS LOWERING IN RESPONSE TO RIDGE DETERIORATING. BY EARLY NEXT WEEK THE RIDGE ACROSS THE SOUTHERN CONUS WILL BEGIN BUILD BACK TO THE NORTH...WITH DIFFERENCES BETWEEN ECMWF AND GFS/GEFS ON STRENGTH AND AMPLITUDE OF RIDGE. REGARDLESS OF SOLUTION A RETURN TO THE DRY/VERY HOT PATTERN SEEMS LIKELY WITH 100 DEGREE TEMPERATURES RETURNING. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 642 PM MDT MON JUL 30 2012 VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD AT BOTH KGLD AND KMCK WITH ISOLATED TO SCATTERED THUNDERSTORMS MOVING ACROSS THE KGLD TAF SITE BETWEEN 02-04Z. STORMS SHOULD DISSIPATE THROUGH THE REMAINDER OF THE EVENING AS THEY CONTINUE TO MOVE EAST BEFORE THEY REACH THE KMCK SITE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...DR AVIATION...LOCKHART
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT MON JUL 30 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311600- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1040 AM MDT MON JUL 30 2012 /1140 AM CDT MON JUL 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF EASTERN COLORADO DURING THE AFTERNOON HOURS AND MOVE TO THE EAST SOUTHEAST THROUGH THE EVENING HOURS. A FEW SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LOCALLY HEAVY RAIN ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR MUCH OF THE PERIOD SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. THE PRIMARY THREATS WILL BE GUSTY OUTFLOW WINDS AND LOCALLY HEAVY RAINFALL. HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE POSSIBLE WEDNESDAY AFTERNOON GENERALLY EAST OF THE COLORADO KANSAS BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE AFTER 1 PM MDT ALONG AND WEST OF THE KANSAS AND COLORADO BORDER. JRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 625 PM MDT MON JUL 30 2012 COZ091-310045- KIT CARSON COUNTY- 625 PM MDT MON JUL 30 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FLAGLER...MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3937 10269 3910 10277 3918 10315 3939 10315 TIME...MOT...LOC 0025Z 283DEG 26KT 3925 10300 LUNDQUIST
The Goodland radar (KGLD), 73 km away, was scanning. The volume nearest the first event began at 01:28 UTC.
3 thunderstorm wind. Local standard time, as filed.
A trained spotter estimated the strength and time of the wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2012Every state in 2012This day in weather historyWarnings in Colorado, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 389890, 389891, 389892.